# SDR CA100705005

- Difficulty date: December 16, 2009
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8*
- Engine: Pwa PW123D
- Propeller: Hamstd 14SF23
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: 2334003001
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOTS REPORT: "AFTER APPROX 20 MINS CRUISE AT 21000, ON 4 SEPARATE OCCASIONS MILD UNCOMMANDED YAW INPUTS WERE NOTED (THE FIRST BEING THE MOST NOTICEABLE). THE AIRCRAFT WOULD YAW OUT TO ABOUT HALF OR 3/4`S OF A SKID BALL, AND STOP.  THEN TRIMMED IT BACK AND IT WOULD STAY FOR SOME TIME AND THEN HAPPEN AGAIN." MAINTENANCE REPORT: 1. AUTOPILOT FFS CHECKED - NIL CODES. AUTOPILOT SYSTEM TESTED SERVICEABLE IN ALL MODES IAW AMM CH 22-10-00.  2. NR 2 RUDDER ACTUATOR REPLACED WITH SERVICEABLE ACTUATOR IAW DHC-8 MM CH 27-20-36 "RUDDER PX REGULATOR AND RUDDER 150 SOL VLV ADJ/TEST C/O IAW 27-20-38-701-801 STEPS 1 THROUGH 38 NIL DEFECTS EVIDENT" 3.  MAINTENANCE CHECK FLT C/O AS PER ATTACHMENT NIL UNCOMMANDED YAW INPUTS DURING CHECK FLT.  AIRCRAFT SERVICEABLE TO CONTINUE.  THE RUDDER ACTUATOR WAS SUSPECTED AS BEING FAULTY DUE TO AN UNUSUAL NOISE COMING FROM THE UNIT WHILE UNDER TEST, A CHECK FLIGHT WAS CARRIED OUT WITHOUT ANY FAULTS BEING FOUND.
